... falling out. Is it possible this be a side effect of lithium?
From personal experience I have to say yes. The frequency of this side effect hasn't been reported, but when I was taking lithium my hair changed texture and started falling out (alopecia). Unfortunately, I had to stop taking it because of an unrelated medical problem and none of the other mood stabilizers work well for me.
But the good news is that after stopping the lithium my hair started growing back in after just a few months.
Best regards and good luck to you! Wildcat
Yes it can be a side effect of both lithium and depakote. BUT it can also be a side effect of thyroid problems, make sure that your thyroid is okay as well
- Lithium Information for Consumers
- Lithium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lithium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 5 Aug 2015 • 4 answers
Updated 10 Nov 2015 • 2 answers
Updated 10 May 2016 • 2 answers
Updated 26 Sep 2018 • 4 answers
Updated 2 Sep 2018 • 1 answer